Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

To those of you who've had cortisone shots...

Posted by AlyR on 7/15/04 at 15:46 (155552)

How much discomfort were you in, in the hours & days following the shot? Had my first this morning, and my foot's been killing me all day and am wondering how long it will last, and if it's supposed to hurt this much. It's hurting to the point of distraction and I can't walk without a pronounced limp. Is this normal?

Thanks!

Re: To those of you who've had cortisone shots...

Pauline on 7/15/04 at 16:34 (155557)

Aly,
I've had several cortisone injections having had 3 cases of P.F. Three to be exact with each case. Some put into the side of the foot near the heel and the most effective for me put directly into the bottom of the foot.

To be honest with you I never had any pain from the shots themselves accept a small amount while it was being administered.

The ones put in the side of my foot were administered by a Pod and he used something cold prior to administering the injection which contained a both the steroid and anesthesia.

The ones given in the bottom of my foot were put in by Orthos and it was done using what I call the 1,2 shoot method. Two different needles done one right after the other almost. The first contained the anesthesia and number two was loaded with a long acting steroid.

I got my best relief be if brief about 2 week with the 1,2 shoot method, but I never had any residual pain from the injections. The area was pretty numb for a while but that was it.

One time enough fluid was injected to make my feet feel like I was walking on rockers, but they didn't hurt.

Your not alone in your experience because others have posted on this same topic. Unfortunately I've not had that experience with any of the injections I've received over the years. Maybe I was lucky although I've also had steroid injections in other parts of my body and I didn't experience any extreme pain other than when it was being injected.

I think icing your foot might provide you with some relief and perhaps taking an over the counter pain killer like tylenol or advil if your doctor says its ok. Any medication you take should be checked out with your doctor prior to taking it especially supplements and OTC items like I mentioned.

Hopefully you'll have less pain tomorrow, if not give your doctor a call and let he know what is happening. He's really the best one to provide you with answers.

My medical disclaimer:
I am not a doctor and the above post is strictly my personal opinion. All medications taken should be approved by your personal physician prior to taking them and please remember ice can cause injury when put on bare skin so care should be taken when applying ice.

Re: To those of you who've had cortisone shots...

Janice N on 7/15/04 at 22:00 (155574)

I have had the same thing happen with each injection I had. Didn't matter where or what I had injected. Tomorrow it will be better and even better the next day. I know it hurts but it will stop. Hang in there. We all respond differently Some feel better the same day but I was not one of them. Like Pauline said call the dr if it doesn't get better. Even if I take it orally I hurt all over. Others feel just wonderful. Hopefully the discomfort from the injection will go away and you will get some pain relief soon. I used ice afterwards but then again some use heat.

Re: To those of you who've had cortisone shots...

john h on 7/16/04 at 08:19 (155586)

I have had 4 shots over the years. None ever caused any pain other than the injection itself. On two of the injections I walked out of the office feeling no pain at all. Never any pain other than the shot itself. My shots were all from the side.

Re: To those of you who've had cortisone shots...

Juliette on 7/16/04 at 15:45 (155629)

I just had a shot in each foot two weeks ago. Both of my feet were sore from the injection the first 24 hours and by the end of the second day afterward, they didn't hurt (at least not from the injection). I experienced cramping in one of my feet and twitching at the site of the injection in my other. I too was very distracted because of the pain, but it subsided. The shots didn't alleviate much of my PF pain though.
:(

Re: To those of you who've had cortisone shots...

Michelle S on 7/16/04 at 18:06 (155642)

I've had 3 injections thru the bottom of my foot and had increased pain after all. I usually had my shot about 11 am and the pain started when the anethestic wore off, about 4 hours later. The next day the pain was much better. I was pain free only with the 3rd shot and then the pain came back after about 2 weeks or so. Shots didn't do much for me :-(.
Take some ibuprofen and ice it to get some relief from the injection pain. I hope you have better success.

Michelle

Re: To those of you who've had cortisone shots...

Robert K on 7/19/04 at 15:01 (155851)

I have had two shots and my foot felt much better after each. Unfortunately it doesn't last. Bextra is helping. I should have been taking the Bextra before and after the shot.